Jump to content
Important Survey - Please Participate ×

Can’t Believe I’m Here But I’m ready to fight


[De...]

Recommended Posts

Hello. I’m a 37 year old female that has been dealing with anxiety since I was a child. I’ve been self managing for most of the time but did go on Zoloft and Xanax after the birth of my second child as I had severe postpartum anxiety. That was 10 years ago. Was on Xanax until the Zoloft kicked in and then the Zoloft for another two years.

 

I’ve been doing pretty well since then. That was until the beginning of February this year. My whole entire house got sick including my mother who lives with me. It was the sickest we had ever been. I thought more poor mother was not going to make it but she 100% refused to go the hospital. I laid awake for a full week listening for her to breathe and cough. It was like a bad dream. After a few weeks we were finally all recovered. By the end of February life was starting to feel normal again. Two weeks later COVID hit the US and I was straight back down the rabbit hole, deeper than I could have imagined.

 

The panic and anxiety was so intense and I sat on my couch all day every day for a full month with clenched fists and paralyzed with fear. I didn’t have a primary doctor so I didn’t know who to turn to for help. I was afraid to leave my house to go any where. A family member offered me their Xanax to get by. I had taken it before so I didn’t think anything of it and welcomed the thought of relief. I took .25 once or twice a day depending on the severity of my anxiety. I had no idea it was doing me more harm than good. I took this amount for 10 weeks and now I’m in hell. I ended up in the ER with sever panic and they gave me a dose of Zoloft and Buspirone together which I’m positive gave me serotonin syndrome. Worst night of my life. I finally made an appointment with a gp and told him about my anxiety and he gave me Ativan. After coming home and reading about Ativan I now know i am in Benzo withdrawal from the Xanax. I tried so hard not to take the Ativan (.5) and I have only taken it 5 times since last Thursday. I went the whole day yesterday without taking it and then caved at 1am so i could sleep. I’m lost. I don’t know what to do. I have 3 kids I need to be present for. I didn’t want this. I wish I would have known the dangers 😭

Link to comment
Share on other sites

Desperate Mom:

 

Wow, that is quite a story.  It’s no wonder why you have so much anxiety.  Don’t feel bad about taking benzos, all of us here made the same mistake, so we totally understand what you are going through.

 

Ativan is very potent and fast acting, and this makes it difficult to come off of, as you have already seen. 

 

I am not sure what the next step should be for you, but there are others here who can give better advice on this.

 

I was on Ativan for years and it was hard to come off of it, but I am glad I did.

 

Best wishes to you.

 

 

 

 

Link to comment
Share on other sites

Welcome to BenzoBuddies DesperateMom! Very sorry about all your difficulties you have been going through! You are not alone in your struggles! Do not be afraid, your experiences are common "normal" in the context you described and rest assured you will be able to get off of your medication with good planning and support from your doctor and BenzoBuddies. Reliable information is very important so BenzoBuddies use Dr. Heather Ashton benzodiazepine expert's manual about benzodiazepines and withdrawal from them The Ashton Manual to educate people about hteir benzodiazepines. It is an empowering, informative read. I is very important to get solid understanding what is going on in our body in response to benzodizapines because good information relieve worries and puts you in charge. Please also visit BenzoBuddies Planning Your Withdrawal (Taper Plans) forum to ask questions about planning your withdrawal. The best method of withdrawal is rather slow with gradual, small decrease of your dosage. Between 5-10 percent of each previous dose in about every 7-10 days, depending on the symptoms you might experience. Some people can move forward easier than others, but there is no rush, since the goal is to make withdrawal smooth and easy for the body as it accommodates the changes due to benzodiazepine decrease. We cannot rush or force this healing process just support it by being patient and flexible. Every one is different, our benzodiazepines can be different. Some people are on short acting benzodiazepines some on long acting ones and withdrawing from them might need a bit different approach but the main principles are the same. If you have a chance read about What's happening inside your brain, it helps to understand how to deal with benzodiazepine withdrawal. Please do not be scared, you got this under control! You discovered the source of your problems and moving forward to fix it! BenzoBuddies are here for you!

 

Link to comment
Share on other sites

Welcome to BB

 

You’ll make it back out.  You did before. 

 

You went through a lot of stress and triggered your panic / anxiety disorder.  Because you too benzos in the past, your central nervous system is more sensitive.  So, it’s harder this time.

 

Good news is you haven’t taken a lot for long.  Long enough to be dependent, though. 

 

Begin your taper.  Trust you will be ok and free of this.  Take your time, as rushing along won’t heal you faster. 

 

When you don’t take it and cave at 1 am, was that just for sleep?  Insomnia is likely going to happen.  It’s a withdrawal symptom.  Taking the benzo here and there for manageable symptoms is not advised.

 

For sleep, consider half a 25 mg Benadryl.  Or melatonin in tart cherry juice.  These aren’t addictive. 

 

Try to simply cut your dose in half and go from there. 

 

You’ll be ok, you’ll heal.

Link to comment
Share on other sites

desperatemom:

 

Welcome to the site! You've been through an insane amount of stress, only to be faced with an unpredictable event. Your nervous system was still fragile.

 

Its ok. Parenting with all this going on is not easy, so give yourself credit. You can do this. Tolerance is a horrible experience -I've been there. But good news is you haven't been on long so tapping off now would be a good plan.

 

You can cope without these meds. You will develop an amazing amount of coping skills. So many others have healed from the meds and gone on to live normal lives. you can too. It is a journey, but living life on the meds will only make you worse. It's true when they say the only way out is through.

But here  you will get lots of support from people who "get it", and helpful advice. You are stronger than you think.

 

:smitten:

Link to comment
Share on other sites

Thank you everyone for the kind words and support! So glad I found this forum! My last dose of Ativan is almost 48 hours ago. My last Xanax was on Memorial Day. I feel better than I did but still not great. Lots of stomach bloating today. I haven’t eaten much since Memorial Day but my appetite is increasing little by little but this bloating today is horrible. I slept great last night. Feeling pretty out of it still and like there is literally a cloud in my brain blocking me from being me if that makes sense. My muscle spasms and arm jerks are pretty much gone right now. Anxiety is there but not completely horrible. I have moments where I start to feel ok and then I feel poopy again. Those short good moments are keeping me hopeful though. Praying I will be out of this nightmare soon.
Link to comment
Share on other sites

Thank you everyone for the kind words and support! So glad I found this forum! My last dose of Ativan is almost 48 hours ago. My last Xanax was on Memorial Day. I feel better than I did but still not great. Lots of stomach bloating today. I haven’t eaten much since Memorial Day but my appetite is increasing little by little but this bloating today is horrible. I slept great last night. Feeling pretty out of it still and like there is literally a cloud in my brain blocking me from being me if that makes sense. My muscle spasms and arm jerks are pretty much gone right now. Anxiety is there but not completely horrible. I have moments where I start to feel ok and then I feel poopy again. Those short good moments are keeping me hopeful though. Praying I will be out of this nightmare soon.

Good news! Good signs! Keep improving! :smitten::thumbsup:

Link to comment
Share on other sites

Also, is noise sensitivity a common side effect? My eyes seem to twitch a little with loud (or sometimes not so loud) noises or unexpected noises.
Link to comment
Share on other sites

Yes! Noise sensitivity (sometimes referred to as hyperacusis) is very common symptoms.  It tends to fade away. 
Link to comment
Share on other sites

I pray your symptoms are few and short lived..know that literally anything "weird" you may experience is completely normal in this process and is most likely a result of using and stopping benzos.

 

you can do this:)

Link to comment
Share on other sites

×
×
  • Create New...